Alert archive / Minnesota / Special Weather Statements in 2014
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Sep 1, 2014, 6:13 PM CDT for Swift County, Minnesota. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2014, 6:13 PM CDT (23:13 UTC)
- Expired
- Sep 1, 2014, 7:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Twin Cities, MN
County Swift County, MN
The radar
The Minneapolis radar (KMPX), 174 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 736 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -129 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.2
The text
As transmitted, in the capitals the NWS used until 2016.
182 WWUS83 KMPX 012313 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 613 PM CDT MON SEP 1 2014 MNZ055-020000- SWIFT- 613 PM CDT MON SEP 1 2014 ...THUNDERSTORMS MOVING OVER SWIFT COUNTY THROUGH 700 PM CDT... AT 612 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF LAKE OLIVER. THIS STORM WAS MOVING SOUTHEAST AT 20 MPH. HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... HOLLOWAY. DANVERS. BENSON AIRPORT. BENSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 4529 9540 4516 9580 4540 9609 4541 9573 TIME...MOT...LOC 2313Z 301DEG 19KT 4537 9588 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Sep 1, 3:05 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Sep 1, 3:05 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 305 PM CDT MON SEP 1 2014 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 256 PM CDT MON SEP 1 2014 ISOLD INSTABILITY SHRA/TSRA WILL OCCUR THRU SUNSET ACROSS WC/SW MN AS A WEAK SHRTWV MOVES ACROSS THE AREA. LATER TONIGHT A STRONGER SHRTWV MOVING ACROSS SOUTHERN SD MAY GENERATE A FEW MORE SHRA ACROSS MAINLY SC/SW MN DURING THE PRE DAWN HRS. HOWEVER...MOISTURE IS LIMITED SO WILL CONTINUE WITH MOSTLY CLOUDY SKIES AND LET THE EVENING SHIFT HANDLE ANY ADJUSTMENTS BASED ON COVERAGE IN SD THIS EVENING. NO OTHER CHGS ON TUESDAY AS SKIES CLR BEHIND THIS AFOREMENTIONED SHRTWV LATER TONIGHT. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 256 PM CDT MON SEP 1 2014 TUESDAY NIGHT-THURSDAY...HIGH PRES WILL BE CENTERED OVER THE APPALACHIANS AT THE START OF THE PERIOD WITH PRONOUNCED SFC RETURN SLY FLOW AND ZONAL FLOW ALOFT. SURGING MOISTURE AND WARMER AIR BEHIND THE HIGH BUT AHEAD OF AN INCOMING LOW PRES SYSTEM WILL AID INCREASES IN HUMIDITY AND INSTABILITY FOR THE MIDDLE OF THE WEEK. CLOUDS WILL BE ON THE INCREASE BUT PRECIP COVERAGE WILL BE SOMEWHAT SPARSE FOR WED DUE TO LACK OF SUPPORT ALOFT AND NO INFLUENTIAL SFC FEATURES...LEAVING PURE CONVECTION AS THE MODE FOR PRECIP GENERATION. WILL CARRY CHC POPS FOR MAINLY AFTN DEVELOPMENT. CHCS INCRS FOR INCREASED COVERAGE AND STRENGTH OF STORMS WED NIGHT AS SEVERAL SHORTWAVE BUCKLES IN THE ZONAL FLOW ALOFT CROSS OVER THE REGION...BUT THE LARGER CULPRIT WILL BE A DIGGING LONGWAVE TROUGH OVER ERN MT INTO THE DAKOTAS. THIS TROUGH WILL SHOVE A DEVELOPMENT LOW PRES CENTER FROM THE ROCKIES INTO THE ERN DAKOTAS WED EVE THEN INTO NRN MN EARLY THU MRNG. THIS SYSTEM WILL DRAG A CDFNT ALONG WITH IT...WHILE LLJ DEVELOPS OVER NE/IA AND SHIFTS INTO SRN MN. THERE IS SOME DISAGREEMENT AS TO POTENTIALLY WHERE THE BEST CONVERGENCE IS FOR THE DEVELOPMENT OF TSTMS...SPECIFICALLY SEVERE WX...WHETHER OVER NRN OR SRN MN AND WRN WI...BUT ENOUGH INGREDIENTS ARE IN PLACE TO AT LEAST THINK ABOUT THE POTENTIAL FOR SEVERE WX IN PORTIONS OF THE WFO MPX CWFA WED NIGHT INTO THU. THE PARENT LOW PRES CENTER SHIFTS OFF INTO LOWER ONTARIO PROVINCE ALONG WITH THE UPR LVL TROF DURG THE DAY THU...WHILE THE SFC CDFNT SLOWLY PUSHES INTO THE GREAT LAKES. SOME LINGERING SHOWERS AND TSTMS ARE POSSIBLE THU INTO THU NIGHT BUT THE VAST MAJORITY OF THE PRECIP LOOKS TO BE OUT OF THE CWFA BY THEN. TEMPS WILL GO ON A NOTICEABLE WARMING TREND FOR WED-THU AHEAD OF THE AFOREMENTIONED CDFNT. HIGHS WILL CLIMB TO THE LOW-MID 80S...ALONG WITH DEWPOINTS RISING TO THE LWR 70S...SPELLING A PAIR OF EARLY SEPTEMBER WARM AND MUGGY DAYS. FRIDAY-MONDAY...COOLER DRIER CANADIAN HIGH PRES WILL SLOWLY SLIDE ESE ACRS THE NRN PLAINS AND UPR MISS RIVER VALLEY FRI-SUN. THIS WILL RESULT IN MAINLY CLEAR SKIES...OR AT LEAST A MIX OF SUN AND CLOUDS DURG THE DAYTIME PERIODS...AND NOTICEABLY COOLER TEMPERATURES THAT WILL MAKE IT FEEL LIKE EARLY SEPTEMBER. HIGHS WILL BE BUMPED BACK DOWN TO ARND 70 WITH LOWS TO ARND 50. HOWEVER...MORE UNSETTLED WX LOOKS TO BE THE STORY FOR THE START OF THE FULL WORK WEEK NEXT WEEK AS HIGH PRES SHIFTS OFF TO THE EAST AND ANOTHER GULF OF ALASKA LONGWAVE TROF DROPS INTO THE PAC NW OVER THE WEEKEND...DIGGING INTO THE WRN CONUS EARLY NEXT WEEK. RETURN FLOW ON THE BACKSIDE OF THE HIGH PRES AREA ON MON COMBINED WITH A DEVELOPING LOW PRES SYSTEM OVER THE NRN PLAINS IN ADVANCE OF THE LONGWAVE TROF WILL MAKE FOR A SETUP OF SCATTERED SHWRS/TSTMS ON MON. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1148 AM CDT MON SEP 1 2014 HIGH CONFIDENCE IN VFR CONDS THRU THE NEXT 6 TO 12 HRS WITH ONLY SOME ISOLD SHRA/TSRA POSSIBLE IN WC/SW MN DURING THE LATE AFTN/EARLY EVENING TIME FRAME. CIGS MAY LOWER TO 5-9K BY LATE IN THE EVENING/OVERNIGHT AS A SHRTWV APPROACHES FROM THE WEST. WINDS WILL HOLD FROM THE WNW/NW THIS AFTN AND GUSTY EARLY. WINDS WILL BACK OVERNIGHT BUT REMAIN UNDER 8 KTS...WITH A MORE WESTERLY FLOW BY LATE TUESDAY MORNING UP TO 10 KTS IN WESTERN MN. KMSP... HIGH CONFIDENCE IN VFR CONDS THRU THE NEXT 6 TO 12 HRS WITH ONLY AN ISOLD SHRA POSSIBLE LATE THIS EVENING/OVERNIGHT AS A SHRTWV APPROACHES FROM THE WEST. GUSTY WINDS EARLY THIS AFTN WITH UP TO 18 KTS...THEN BACKING TO THE W/WSW THIS EVENING...AND DECREASING TO LESS THAN 8 KTS. /OUTLOOK FOR KMSP/ TUE EVENING...VFR. WINDS SW 5 KTS. WED...VFR. CHC MVFR/TSRA LATE. WINDS S/SE 10-15 KTS. THU...VFR. CHC MVFR/TSRA. WINDS S BCMG W 10-15 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...JLT LONG TERM...JPC AVIATION...JLT
Hazardous weather outlook, Sep 1, 10:41 AM CDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1041 AM CDT MON SEP 1 2014 MNZ041-047-048-054>058-064>067-073>075-082-083-091-092-021545- DOUGLAS-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- MEEKER-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN- NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT- 1041 AM CDT MON SEP 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED...NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND INTO THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE ARE SEVERAL CHANCES FOR THUNDERSTORMS FROM TUESDAY THROUGH THURSDAY NIGHT. A FEW SEVERE STORMS...ALONG WITH HEAVY RAINFALL WILL BE POSSIBLE WITH ACTIVITY WEDNESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ042>045-049>053-059>063-068>070-076>078-084-085-093-WIZ014>016- 023>028-021545- TODD-MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI- CHISAGO-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT- DAKOTA-LE SUEUR-RICE-GOODHUE-WASECA-STEELE-FREEBORN-POLK-BARRON- RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 1041 AM CDT MON SEP 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE ARE SEVERAL CHANCES FOR THUNDERSTORMS FROM TUESDAY THROUGH THURSDAY NIGHT. A FEW SEVERE STORMS...ALONG WITH HEAVY RAINFALL WILL BE POSSIBLE WITH ACTIVITY WEDNESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. JLT
In the hours before
Special weather statement, Sep 1, 3:15 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
315 PM CDT MON SEP 1 2014
MNZ082-091-012115-
MARTIN-WATONWAN-
315 PM CDT MON SEP 1 2014
...STRONG THUNDERSTORM MOVING INTO MARTIN AND SOUTHWEST WATONWAN
COUNTY...
AT 313 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 6 MILES NORTHEAST OF BERGEN. THIS STORM WAS MOVING EAST
AT 20 MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ODIN.
ORMSBY.
TRIMONT.
FOXLAKE.
WELCOME.
TRUMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4367 9486 4393 9487 4394 9486 4383 9436
4353 9459
TIME...MOT...LOC 2014Z 290DEG 17KT 4385 9490Special weather statement, Sep 1, 5:00 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
500 PM CDT MON SEP 1 2014
MNZ041-042-012245-
DOUGLAS-TODD-
500 PM CDT MON SEP 1 2014
...THUNDERSTORMS MOVING INTO DOUGLAS AND TODD COUNTIES THROUGH
545 PM CDT...
AT 459 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 10 MILES NORTHWEST OF LAKE CARLOS STATE PARK. THIS STORM
WAS MOVING SOUTHEAST AT 25 MPH.
PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MILLERVILLE.
LEAF VALLEY.
GARFIELD.
LAKE CARLOS STATE PARK.
CARLOS.
ALEXANDRIA.
BELLE RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4588 9492 4576 9575 4608 9579 4610 9577
4611 9516
TIME...MOT...LOC 2200Z 309DEG 23KT 4606 9550Special weather statement, Sep 1, 5:43 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
543 PM CDT MON SEP 1 2014
MNZ041-042-048-012330-
DOUGLAS-POPE-TODD-
543 PM CDT MON SEP 1 2014
...THUNDERSTORMS MOVING OVER DOUGLAS...NORTHERN POPE AND SOUTHWEST
TODD COUNTIES THROUGH 630 PM CDT...
AT 540 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 7 MILES NORTHWEST OF ALEXANDRIA...OR 10 MILES SOUTHWEST
OF LAKE CARLOS STATE PARK. THIS STORM WAS MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
GARFIELD.
ALEXANDRIA AIRPORT.
ALEXANDRIA.
BELLE RIVER.
FORADA.
VILLARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4579 9487 4577 9496 4577 9514 4573 9514
4566 9549 4590 9570 4606 9512
TIME...MOT...LOC 2243Z 301DEG 20KT 4591 9549Special weather statement, Sep 1, 6:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 613 PM CDT MON SEP 1 2014 MNZ055-020000- SWIFT- 613 PM CDT MON SEP 1 2014 ...THUNDERSTORMS MOVING OVER SWIFT COUNTY THROUGH 700 PM CDT... AT 612 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF LAKE OLIVER. THIS STORM WAS MOVING SOUTHEAST AT 20 MPH. HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... HOLLOWAY. DANVERS. BENSON AIRPORT. BENSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 4529 9540 4516 9580 4540 9609 4541 9573 TIME...MOT...LOC 2313Z 301DEG 19KT 4537 9588
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 7:08 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Meeker, Renville, Sibley | 52 min |
| Aug 31, 7:18 PM CDT | Special Weather Statement | MPX | Isanti, Kanabec, Mille Lacs, Sherburne, Wright | 57 min |
| Aug 31, 7:27 PM CDT | Severe Thunderstorm Warning | MPX | Meeker, Wright | 48 min |
| Aug 31, 8:13 PM CDT | Special Weather Statement | MPX | Carver, McLeod, Sibley, Wright | 47 min |
| Aug 31, 8:27 PM CDT | Special Weather Statement | MPX | Freeborn | 63 min |
| Sep 1, 3:15 PM CDT | Special Weather Statement | MPX | Martin | 60 min |
| Sep 1, 5:00 PM CDT | Special Weather Statement | MPX | Douglas | 45 min |
| Sep 1, 5:43 PM CDT | Special Weather Statement | MPX | Douglas | 47 min |
| Sep 1, 5:49 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope, Todd | 41 min |
| Sep 1, 6:43 PM CDT | Special Weather Statement | MPX | Stearns | 47 min |
| Aug 31, 8:48 PM CDT | Special Weather Statement | MPX | Barron, Rusk | 57 min |
Nearby
Special Weather Statements in Minnesota, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.